Mothering Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
1,227 Posts
Discussion Starter · #1 ·
Hi ladies. I have been taking two capsules of Maca in the mornings and one in the evenings with my vitamins for a while now(a materal vit and a B complex), maybe the last month or so. All week this week, by mid-morning I have been very nauseous, but it generally passed but as the week has gone on, it has started to escalate into the afternoons and evenings, too. This morning I woke up feeling fine, as usual, took my vites and an hour or so later, nausea! I feel terrible!! It doesnt seem like a stomach flu the way it comes and goes and I am fine in between. Has anyone heard of Maca causing nausea and stomach upset??

As for being pg, my last period was Jan 21st and the one before that was December 28th. I'm not that far into this cycle. I did have breakthrough bleeding in the first trimester with DD, but I had missed that initial period with her, the bleeding was in subsequent months. Is it possible I got what I thought was a period but am actually pregnant? DH is out and is bringing me back a test, but I can't even believe that is a possibility. Opinions: Maca, preg or something else? DH wants to believe I'm "all full of babies" but I can't go there, wishful thinking!!
 

·
Registered
Joined
·
1,900 Posts
I thnk with supplements there is always a risk of side effects like you are describing. I remember lots of gas while on Maca...could translate to tummy upset for you?
 

·
Registered
Joined
·
843 Posts
Are you taking them with food? If I take ANY kind of supplements without food I get nauseous, really really nauseous.

But if you are taking them with food, I highly doubt you would still feel that sick from the Maca. It definitely hasn't given me any trouble and I get nauseous easily!

Sounds like a good sign, unless you are taking them on an empty stomach, and then I'd say, eat with your Maca!!!

here's to hoping
 

·
Registered
Joined
·
183 Posts
I vote for the vit B. It always makes me sick if I haven't eaten much and sometimes even when I do.

Of course it could be the Maca, but I haven't had this problem with it.
 

·
Registered
Joined
·
1 Posts
I took maca powder for about 3 weeks each morning with food, I started with 1/4 tsp.a day and was fine, even feeling better then usual
joy.gif
. In couple weeks went up to 1/2 tsp. and I got really nauseous within an hour, lasting for about 4 to 5-6 hours and going away towards evening. I though I either ate something funny, flu, or it was the period i was on or maybe even pragnant, I could not figure out why I was nauseous, then in couple days increased my dosage to 3/4 tsp. and the nausea got worse with stomach ache and gas and i felt like I needed to catch my breath even though I wasn't out of breath. Now i'm going to go back to 1/4tsp. and see what happens.

So speaking from personal experience maca CAN give you nausea
kid.gif
Now I just need to figure out why....
 

·
Registered
Joined
·
2 Posts
I can so relate....The trick is that you have to take food with Maca or else you will experience extreme Nausea. My husband I went through the same thing and it was not fun. One morning when taking maca pills I didn't realize I forgot to eat something and I felt like I was going to barf. I then immediately ate a slice of bread and the nausea instantly went away.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top